Alert archive / Wisconsin / Gale Warnings in 2016
Gale Warning 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Oct 27, 2016, 3:24 PM CDT. It took effect at Oct 28, 2016, 12:00 PM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2016, 3:24 PM CDT (20:24 UTC)
- In effect from
- Oct 28, 2016, 12:00 PM CDT
- Expired
- Oct 28, 2016, 3:05 AM CDT
- In force
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
485 WHUS73 KMKX 272024 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 324 PM CDT THU OCT 27 2016 ...SMALL CRAFT AND GALES EXPECTED FRIDAY AFTERNOON INTO SATURDAY... .LOW PRESSURE IS EXPECTED TO TRACK ACROSS THE NORTHERN GREAT PLAINS DURING THE DAY FRIDAY...AND OVER THE NORTHERN GREAT LAKES INTO SATURDAY MORNING. A TIGHTENING PRESSURE GRADIENT IS EXPECTED TO BRING STRENGTHENING SOUTH WINDS ACROSS THE AREA. THESE WINDS WILL GENERATE HIGH WAVES DURING THIS TIME...WHICH WILL PERSIST INTO SATURDAY MORNING. LMZ643-280430- /O.NEW.KMKX.GL.W.0015.161028T1700Z-161029T0600Z/ /O.NEW.KMKX.SC.Y.0081.161029T0600Z-161029T1100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 324 PM CDT THU OCT 27 2016 ...GALE WARNING IN EFFECT FROM NOON FRIDAY TO 1 AM CDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON FRIDAY TO 1 AM CDT SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 1 AM TO 6 AM CDT SATURDAY. * WINDS: SOUTH GALES TO 35 KNOTS * WAVES: BUILDING TO 5 TO 7 FEET FRIDAY AFTERNOON...THEN 4 TO 7 FEET FRIDAY EVENING AND EARLY SATURDAY MORNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-280430- /O.NEW.KMKX.SC.Y.0081.161028T1700Z-161029T1100Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 324 PM CDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 6 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON FRIDAY TO 6 AM CDT SATURDAY. * WINDS: SOUTH WINDS TO 30 KNOTS * WAVES: BUILDING TO 3 TO 5 FEET FRIDAY AFTERNOON...THEN 4 TO 6 FEET FRIDAY EVENING AND SATURDAY MORNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JTS WWW.WEATHER.GOV/MKX
2 follow-up statements
559 WHUS73 KMKX 280207 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 907 PM CDT THU OCT 27 2016 ...GUSTY WINDS DEVELOPING ON FRIDAY... .LOW PRESSURE IS EXPECTED TO TRACK ACROSS THE NORTHERN GREAT PLAINS ON FRIDAY...AND OVER THE NORTHERN GREAT LAKES INTO SATURDAY MORNING. A TIGHTENING PRESSURE GRADIENT IS EXPECTED TO BRING STRENGTHENING SOUTH TO SOUTHEAST WINDS ACROSS THE AREA. THESE WINDS WILL GENERATE HIGH WAVES DURING THIS TIME...WHICH WILL PERSIST INTO SATURDAY MORNING. WIND GUSTS ARE EXPECTED TO REACH GALE LEVELS NORTH OF PORT WASHINGTON. LMZ643-281015- /O.CON.KMKX.GL.W.0015.161028T1700Z-161029T0600Z/ /O.CON.KMKX.SC.Y.0081.161029T0600Z-161029T1100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 907 PM CDT THU OCT 27 2016 ...GALE WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO 1 AM CDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 AM CDT SATURDAY... * WINDS: SOUTH GALES TO 35 KNOTS ARE EXPECTED FRIDAY AFTERNOON AND EVENING. * WAVES: BUILDING TO 5 TO 7 FEET FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-281015- /O.CON.KMKX.SC.Y.0081.161028T1700Z-161029T1100Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 907 PM CDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO 6 AM CDT SATURDAY... * WINDS: SOUTH WIND GUSTS TO 30 KNOTS FRIDAY AND FRIDAY NIGHT. * WAVES: BUILDING TO 3 TO 5 FEET FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX KAVINSKY
362 WHUS73 KMKX 280805 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 305 AM CDT FRI OCT 28 2016 ...GUSTY WINDS DEVELOPING THIS MORNING... .LOW PRESSURE IS EXPECTED TO TRACK ACROSS THE NORTHERN GREAT PLAINS TODAY...AND OVER THE NORTHERN GREAT LAKES INTO SATURDAY MORNING. A TIGHTENING PRESSURE GRADIENT IS EXPECTED TO BRING STRENGTHENING SOUTHERLY WINDS ACROSS THE AREA. THESE WINDS WILL GENERATE HIGH WAVES DURING THIS TIME...WHICH WILL PERSIST INTO SATURDAY MORNING. THE HIGHEST WINDS AND WAVES WILL BE NORTH OF PORT WASHINGTON. LMZ643-281615- /O.EXT.KMKX.SC.Y.0081.161028T1600Z-161029T1200Z/ /O.CAN.KMKX.GL.W.0015.161028T1700Z-161029T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- 305 AM CDT FRI OCT 28 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 AM CDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 AM CDT SATURDAY. * WINDS: SOUTH WIND INCREASING TO 30 KNOTS. WINDS DIMINISHING AFTER MIDNIGHT. * WAVES: BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-281615- /O.EXT.KMKX.SC.Y.0081.161028T1600Z-161029T1200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 305 AM CDT FRI OCT 28 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 AM CDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 AM CDT SATURDAY. * WINDS: SOUTH WIND 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS. WINDS DIMINISHING AFTER MIDNIGHT. * WAVES: BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Oct 27, 3:23 PM CDT, 1 minute earlier.
Area forecast discussion, Oct 27, 3:23 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
323 PM CDT THU OCT 27 2016
.TONIGHT AND FRIDAY...Forecast confidence is medium.
Low to mid level clouds will linger this evening and overnight as
residual moisture slowly moves to the northeast. Sfc high pressure
will eventually make its way across Illinois and southeast of
Wisconsin this evening, which will result in weakening winds. Drier
air will also translate into southern Wisconsin overnight, which
should bring more broken sky cover than overcast. Higher dewpoint
temperatures in our western most tier of counties will support some
patchy to areas of light fog, which is forecast to remain west of
Madison. However, some of the latest guidance is suggesting that fog
will be more widespread across the area than previous runs.
An area of low pressure will eventually make its way across the
northern Great Plains and into northern Minnesota during the day
Friday. We will be right in between the sfc high and low pressure
systems, which will result in a tight pressure gradient. So,
southerly winds look to intensify, with wind gusts up to 30 kts over
land Friday afternoon and evening. Additionally, a 60+ kt low level
jet (LLJ) is progged to move through the area Friday afternoon and
into the evening. Wind gusts Friday will depend on how high boundary
layer mixing reaches to mix down the LLJ.
.Friday night and Saturday...Forecast Confidence Is High.
The upper level flow remains zonal as a 130 knot jet max moves
across the Upper Great Lakes and Canadian border area. Mainly
weak upper level divergence and upward 700 mb motion occurs with
moderate upward motion especially during the early afternoon that
extends into the late afternoon late afternoon far southeast.
700 mb RH increases saturday afternoon ahead of a weak 700 mb
trough.
850 mb moisture dries Friday night except near the Illinois border
area. 850 mb RH increases, especially south during the afternoon.
A cold front enters southern Wisconsin Friday night, but does not
exit the far southeast until early evening Saturday.
The NAM produces some very light QPF Friday night but the GFS and
ECMWF are still dry. The models then spread some light rain
across portions of southern Wisconsin Saturday afternoon.
.SATURDAY night and Sunday...Forecast Confidence Is High.
Both the GFS and ECMWF exits a very weak shortwave across
Wisconsin Saturday night with a weak upper ridge building into the
Upper Mississippi Valley Sunday. Little in the way of upper
divergence or upward motion after the shortwave exits Saturday
evening with 700 mb drying behind the departing trough axis. The
low levels dry a little later Friday Night.
The GFS and ECMWF produce some rain with the mid level trough
axis and baroclinic zone Saturday evening. High pressure then builds
into the Upper Mississippi Valley later Saturday night and across
the Great Lakes Sunday.
.LONG TERM...
.Sunday Night and Monday...Forecast Confidence Is Medium.
A rather strong mid/upper level shortwave moves across the Rockies
Sunday Night and into the Northern Plains Monday. This forms a
strong low across western South Dakota that reaches northern
Minnesota by early Monday evening. A brisk south wind will briefly
bring warm air back into Southern Wisconsin Monday. Both the GFS
and ECMWF keep southern Wisconsin dry.
.Monday Night and Tuesday...Forecast Confidence Is Medium.
The shortwave moves into southeast Canada Monday night.
Cold air advection dominates behind a cold front. The models do
not produce any showers with the cold front.
.Wednesday...Forecast Confidence Is Medium.
A west/southwest upper flow extends across Wisconsin Wednesday.
The ECMWF brings Surface high pressure across Wisconsin and the
Great Lakes. However the GFS stalls the front across northern
Illinois with showers along the Illinois border area.
.Thursday...Forecast Confidence is Low.
The GFS builds an upper ridge across Minnesota and the Western
Mississippi valley, while the ECMWF has a much weaker ridge.
The GFS builds a surface high across Wisconsin with the ECMWF
having the high much farther north with a trough pushing into
southern Wisconsin with rain.
.AVIATION/00Z TAFS/...
MVFR cigs will improve to VFR later this evening as drier air moves
into the area. There is the potential for some MVFR fog overnight,
especially in the western areas, as higher dewpoint temperatures
move in. The MSN TAF site looks to be the most likely to see fog
development, but latest short-term guidance is suggesting that fog
may develop farther east over the UES area, so watch for these
reduced vsbys.
Winds look to intensify starting Friday morning due to a tightening
pressure gradient and strengthening low level jet (LLJ) of 60+ kts.
Wind gusts could reach up to 30 kts over land. With the
strengthening LLJ, there is a concern for low level wind shear
Friday afternoon and into the evening.
&&
.MARINE...
An area of low pressure looks to develop and translate across the
northern Great Plains into northern Minnesota Friday. Southerly
winds look to intensify starting Friday morning as surface pressure
gradient strengthens. Winds gusts will likely reach to 30 kts, with
some gusts reaching gale criteria, especially from Sheboygan to Port
Washington due to better fetch over the Lake Michigan waters. So, we
have issued a Gale Warning from Sheboygan to Port Washington from
noon Friday through 1 AM CDT Saturday, and a Small Craft Advisory
from Port Washington to Winthrop Harbor from noon Friday to 6 AM CDT
Saturday for the remaining nearshore zones.
&&
.MKX Watches/Warnings/Advisories...
WI...None.
LM...SMALL CRAFT ADVISORY from noon Friday to 6 AM CDT Saturday for
LMZ644>646.
SMALL CRAFT ADVISORY from 1 AM to 6 AM CDT Saturday for LMZ643.
GALE WARNING from noon Friday to 1 AM CDT Saturday for LMZ643.
&&
TONIGHT/Friday AND AVIATION/MARINE...JTS
Friday NIGHT THROUGH Thursday...HentzHazardous weather outlook, Oct 27, 10:02 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1002 AM CDT THU OCT 27 2016 WIZ046-047-051-052-056>060-062>072-281515- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1002 AM CDT THU OCT 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ643>646-281515- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1002 AM CDT THU OCT 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTH WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS FRIDAY INTO FRIDAY NIGHT AND AGAIN MONDAY INTO MONDAY NIGHT. A FEW GALE FORCE GUSTS ARE POSSIBLE FRIDAY EVENING. HENTZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 8:49 PM CDT | Small Craft Advisory | MKX | 13 hr | |
| Oct 27, 3:24 PM CDT | Small Craft Advisory | MKX | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.